Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Would Be The Cause Of Physical Weakness After Stopping Temodar?

just wondering how much this will cost me. My son has anaplastic oligodendroglioma, grade 3 in his cerebellum. His surgery is 80% partial and standard treatment of 6 weeks IMRT radiation with 115mg temodar, then, one year of 320mg temodar for 5 days out of each month. Radiation ended July, 2010, Temodar ended 2011. He responded well to temodar. For the last year he has been falling many times. He was put into the hospital for 6 days and rehab for a month of strengthening. He is home now, just ended his last 5 days of 220mg temolozide for this month. I need to know why he is so physically weak after stopping on the 5th day of this drug? He forgets and has fallen twice. I notice him standing in one place trying to think of what to so next or where he was going. Can you help me? I have no money to pay for your answer. J
Thu, 18 Apr 2019
Report Abuse
General & Family Physician 's  Response
Hi,

Sense of tiredness can persist from 6 months to 2 years following Temodar exposure... stress in the body and could signify an elevation in muscle-derived oxidants. It is are known to cause muscle weakness and accelerate the rate of fatigue.
Individual case reports document physician-observed lower extremity muscle weakness in patients undergoing doxorubicin-based chemotherapy. It is documented that weakness and fatigue in breast cancer patients through four cycles of doxorubicin chemotherapy (213). Following doxorubicin exposure, patients exhibited a decline in functional ability (12 min walk test) and a rapid increase in fatigue (Visual analog scale). Weakness and fatigue are also evident 1–5 years after doxorubicin exposure in lymphoma and leukemia patients.
These studies suggest skeletal muscle weakness caused by doxorubicin exposure. Visit your oncologist for further advise.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. AJEET SINGH, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Brain tumor


Loading Online Doctors....
What Would Be The Cause Of Physical Weakness After Stopping Temodar?

Hi, Sense of tiredness can persist from 6 months to 2 years following Temodar exposure... stress in the body and could signify an elevation in muscle-derived oxidants. It is are known to cause muscle weakness and accelerate the rate of fatigue. Individual case reports document physician-observed lower extremity muscle weakness in patients undergoing doxorubicin-based chemotherapy. It is documented that weakness and fatigue in breast cancer patients through four cycles of doxorubicin chemotherapy (213). Following doxorubicin exposure, patients exhibited a decline in functional ability (12 min walk test) and a rapid increase in fatigue (Visual analog scale). Weakness and fatigue are also evident 1–5 years after doxorubicin exposure in lymphoma and leukemia patients. These studies suggest skeletal muscle weakness caused by doxorubicin exposure. Visit your oncologist for further advise. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. AJEET SINGH, General & Family Physician